Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 126, NWS Jacksonville, FL

July 6, 2004Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 6, 2004, 6:39 PM EDT for Putnam County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2004, 6:39 PM EDT (22:39 UTC)
Expired
Jul 6, 2004, 7:30 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:25 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 6, 2:25 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE JUL 6 2004

.SHORT TERM...ISOLATED SHOWERS AND THUNDERSTORMS ONGOING EARLY THIS
AFTERNOON...PRIMARILY OVER THE GEORGIA PORTION. RATHER TYPICAL OF A
HIGH INSTABILITY BUT DRY MID LEVEL ENVIRONMENT...STORMS ARE
INITIATING QUICKLY ALONG SURFACE CONVERGENCE BANDS...BUT GROWTH IS
BEING LIMITED BY ENTRAINMENT. EXPECT THIS TREND TO CONTINUE FOR
MOST OF THE FORECAST AREA...BUT A DIFFERENT ENVIRONMENT REMAINS OVER
SOUTHERN PORTIONS. SLIGHTLY MORE MOIST MID LEVELS WILL LEAD TO
SCATTERED COVERAGE THROUGH THIS EVENING. LOOKS AS THOUGH STORMS
WILL HAVE A BETTER CHANCE FOR SUSTAINED DEVELOPMENT...LEADING TO
PERHAPS A PULSE SEVERE STORM WITH WET MICROBURSTS THE LIKELY
CULPRIT.

HIGH HEAT INDICES TO CONTINUE INTO THE EARLY EVENING HOURS WITH
VALUES AS HIGH AS 108 IN AREAS THAT ESCAPE RAIN. WILL CONTINUE TO
HIGHLIGHT IN HWO.

FOR WEDNESDAY...SHORTWAVE TROUGH APPROACHING FROM THE WEST WILL
ALLOW HEIGHTS TO LOWER A BIT...RESULTING IN LESS SUBSIDENCE AND MAX
TEMPS COUPLE OF DEGREES COOLER. WITH DEWPOINTS IN THE 73 TO 76
RANGE...WE WILL STILL BE DEALING WITH HEAT INDICES OF AROUND 103.
WILL PROBABLY BE ABLE TO OMIT MENTION IN ZONES FOR NOW. MODELS BECOME
QUITE DIVERGENT ON POPS BY WEDNESDAY AFTERNOON WITH THE MET GUIDANCE
INDICATING GENERALLY 20 TO 30 POPS AND THE GFS NEARLY 70 PERCENT FOR
THE WESTERN ZONES. WILL FAVOR THE ETA FOR THIS PACKAGE AS IT LOOKS
LIKE THE GFS IS TOO AGGRESSIVE THIS SOON WITH FRONTAL PROGRESSION OUT
OF THE TENNESSEE VALLEY. IN ADDITIONS WEST-NORTHWEST FLOW IS NOT
CLIMATOLOGICALLY FAVORED FOR HIGH POPS...ESPECIALLY ACROSS THE
WESTERN ZONES.

WILL CONTINUE THIS TREND THROUGH THURSDAY AFTERNOON...AS MESOETA
BRINGS CURRENT DRY MID LEVEL AIR OVER THE BAHAMAS AROUND THE
PENINSULA AND INTO APALACHEE BAY. MESO-ETA MAY BE OVERDONE WITH
THIS FEATURE WITH MEAGER POPS DEPICTED FOR THE WEST COAST. WILL
GENERALLY USE A BLEND OF GUIDANCE FOR THESE AREAS.

AS SHORTWAVE EXITS OFF THE EAST COAST...RIDGE ALOFT WILL BE ALLOWED
TO BUILD ONCE AGAIN...TO AROUND 593DM. WILL GENERALLY KEEP LOW END
SCATTERED FOR MOST LOCATIONS...FAVORING INLAND SECTIONS SLIGHTLY.

.LONG TERM...PRETTY MUCH CLIMO CONDITIONS EXPECTED FOR THE LONG TERM
WITH FEW CHANGES TO THE GRIDS. WILL NEED TO MONITOR POSSIBLE WAVE BY
EARLY NEXT WEEK APPROACHING THE NORTHERN CARIBBEAN.
&&

.MARINE...W FLOW MUCH LIGHTER AROUND 5 KT NOW AT 41012 WITH SEAS NEAR
2 FT. SEA BREEZE OCCURRING NOW AT ST AUGUSTINE CMAN. EXPECT FLOW TO
VEER TO S TO SW AROUND 00Z THEN MORE W TOWARD EARLY MORNING DUE TO
RIDGE REMAINING ANCHORED OVER SRN FL. SFC TROUGH MOVING TOWARD THE MID
ATLC COAST ON THU WILL PROBABLY KEEP SFC RIDGE S OF THE AREA UNTIL
FRIDAY WHEN 5H RIDGE BUILDS BACK NWD. SEAS STILL REMAINING MAINLY BELOW
3 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 74 96 72 93 / 10 30 20 40
SSI 77 94 76 91 / 10 20 20 40
JAX 75 96 73 93 / 10 30 20 40
SGJ 75 92 75 91 / 10 30 20 40
GNV 73 95 72 94 / 20 40 20 40
OCF 73 95 72 94 / 30 40 20 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PUBLIC...JTD/MH
MARINE...ARS
Hazardous weather outlook, Jul 6, 11:00 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT TUE JUL 6 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1046 AM EDT TUE JUL 6 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAT INDICES 105 TO 108 THIS AFTERNOON...

HIGH MOISTURE VALUES COMBINED WITH TEMPERATURES IN THE MID TO UPPER
90S...WILL LEAD TO HEAT INDICES TOPPING THE 100 DEGREE MARK THIS
AFTERNOON. FOR AREAS AWAY FROM THE COAST...HEAT INDICES WILL BE AS
HIGH AS 108 DEGREES BY MID AFTERNOON OVER INTERIOR PORTIONS OF
GEORGIA AND 106 ELSEWHERE. IF POSSIBLE...IT IS RECOMMENDED THAT
RESIDENTS REMAIN INDOORS AS MUCH AS POSSIBLE DURING THE WARMEST PART
OF THE DAY. IF YOU MUST BE OUTSIDE...BE SURE TO TAKE IN PLENTY
OF FLUIDS AND LIMIT EXPOSURE AS NECESSARY.

DAYTIME HEATING WILL COMBINE WITH THE SEABREEZES TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. AS
THE WEST COAST SEABREEZE MOVES INLAND...THUNDERSTORMS WILL DEVELOP
THEN INCREASE IN COVERAGE AS THE SEABREEZES AND STORM OUTFLOWS
COLLIDE. THE GREATEST COVERAGE OF STORMS IS EXPECTED ACROSS INTERIOR
SECTIONS OF NORTH FLORIDA. ALTHOUGH STORM COVERAGE WILL CONTINUE TO
BE LESS THAN THE PAST FEW WEEKS...STORMS THAT DO FORM WILL BE CAPABLE
OF PRODUCING GUSTY WINDS 50 MPH ALONG WITH SMALL HAIL. AN ISOLATED
SEVERE STORM IS ALSO POSSIBLE. STORMS WILL PERSIST THROUGH SUNSET
BEFORE
WEAKENING AS THEY MOVE SOUTH AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...TOMORROW THROUGH DAY SEVEN...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT/DEESE

In the hours before

Special weather statement, Jul 6, 5:32 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT TUE JUL 6 2004

GAZ149-163-062215-
ATKINSON GA-CLINCH GA-
532 PM EDT TUE JUL 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR NORTHERN
CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 615 PM EDT...

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
11 MILES SOUTH OF PEARSON TO 4 MILES SOUTH OF PEARSON...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF HOMERVILLE TO 4 MILES SOUTH
OF PEARSON...MOVING WEST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON AND WILLACOOCHEE
THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS...MAINLY ALONG STATE ROAD 89 FROM HOMERVILLE TO PEARSON.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 6, 5:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EDT TUE JUL 6 2004

FLZ033-037-038-062245-
FLAGLER FL-PUTNAM FL-ST. JOHNS FL-
556 PM EDT TUE JUL 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN
FLAGLER...SOUTHERN ST. JOHNS AND SOUTHERN PUTNAM COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT...

AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF GEORGETOWN TO 6 MILES SOUTH OF HASTINGS...OR
ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF SALT SPRINGS TO 6
MILES SOUTH OF HASTINGS...MOVING NORTHWEST AT 5 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND POMONA PARK...LAKE
COMO...GEORGETOWN...CRESCENT CITY...ANDALUSIA...WELAKA...SPUDS AND
HASTINGS THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS...MAINLY ALONG AREAS AROUND LAKE GEORGE AND LAKE CRESCENT.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 6, 6:03 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT TUE JUL 6 2004

FLZ023-062245-
BAKER FL-
603 PM EDT TUE JUL 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN BAKER
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM
EDT...

AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SANDERSON...OR ABOUT 12 MILES NORTH
OF RAIFORD...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND SANDERSON...MACCLENNY AND GLEN ST. MARY
THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS...MAINLY ALONG INTERSTATE 10 IN THE SANDERSON VICINITY.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 6, 6:15 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT TUE JUL 6 2004

GAZ149-062245-
ATKINSON GA-
615 PM EDT TUE JUL 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR WESTERN
ATKINSON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
645 PM EDT...

AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF PEARSON...MOVING
WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PEARSON AND WILLACOOCHEE THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS...MAINLY ALONG U.S. HIGHWAY 82 FROM PEARSON TO
WILLACOOCHEE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 6, 6:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT TUE JUL 6 2004

GAZ164-062245-
CHARLTON GA-
621 PM EDT TUE JUL 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM
EDT...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ST. GEORGE...OR ABOUT 16
MILES WEST OF CALLAHAN...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 645 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG
STATE ROAD 94 BETWEEN MONIAC AND ST. GEORGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 6, 6:26 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT TUE JUL 6 2004

FLZ037-038-062300-
FLAGLER FL-PUTNAM FL-
626 PM EDT TUE JUL 6 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR WESTERN
FLAGLER AND SOUTHERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS
AND HAIL VALID UNTIL 700 PM EDT...

AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF
ANDALUSIA...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MATEO...EAST
PALATKA...SATSUMA...ANDALUSIA...WELAKA...POMONA PARK...LAKE COMO AND
GEORGETOWN THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS...MAINLY ALONG STATE ROAD 100 BETWEEN ANDALUSIA
AND SAN MATEO...AND ALSO ALONG U.S. HIGHWAY 17 FROM POMONA PARK TO
CRESCENT CITY.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:42 PM EDTSpecial Marine WarningJAX63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.